MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B110
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Wound Dehiscence (1154); Swelling (2091); Not Applicable (3189)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 03/20/2018.(b)(4).Additional information was requested and the following was obtained: what tissue was the stratafix spiral suture used on? subcuticular what was the condition of the tissue where suture was used (normal, diseased, weakened)? patient had a higher bmi, surgeon noted after surgery the knee was swelled considerably.Was the stratafix spiral placed while the knee was in flexion? yes.Was there any patient predisposing event (cough, fall, etc) prior to wound opening? unknown.What is the surgeon opinion as to relationship of the stratafix suture and the patient dehiscence? patient had a higher bmi and significant swelling after surgery which may have contributed.What was the appearance of the stratafix spiral when the wound opened? unknown was a second procedure performed to close the wound? dermabond advanced was applied.Was the suture found broken, can you identify where (termination, middle, end)? unknown.Was the suture intact and pulled through the tissue? unknown.Can you identify the lot number of the sxmp1b110 stratafix spiral suture? no.What is the current condition of the patient? surgeon reported patient is doing fine.
 
Event or Problem Description
It was reported that a patient underwent total knee procedure on (b)(6) 2018 and barbed suture was used on subcuticular tissue.The morning of (b)(6) 2018 the patient experienced wound reopening from the proximal end to approximately the middle of the 11- inch incision.The wound was reclosed using topical adhesive.The surgeon opined that the patient higher bmi and significant swelling after surgery may have contributed to the dehiscence.The patient is currently doing fine.Additional information was requested.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7355289
Report Number2210968-2018-71543
Device Sequence Number1220821
Product Code GAM
UDI-Device Identifier10705031236639
UDI-Public10705031236639
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;